MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J416H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure date of the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? date the needle tip was removed from the patient? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a dual chamber pacemaker procedure on an unknown date and suture was used.During the end of the procedure, the physician recognized that the suture needle had broken during the process of suturing the pacemaker pocket.A thorough examination was performed to locate the broken needle including an intra-operative chest x-ray.The physician determined that the x-ray did not reveal that the broken suture was retained in the body despite not being able to locate it on the field or in the general surgical area and made a decision to transfer the patient to the cath lab holding recovery area where a higher resolution image could be obtained.The image revealed that the suture tip was retained in the superficial skin layer.The physician brought the patient back to the ep (electrophysiology) lab suite, opened the pocket, located the suture needle tip and removed it.The pacemaker pocket was closed with a new suture, steri-strips, a topical skin adhesive, and a band-aid without incident.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a4, b3, b7.Additional information was requested, and the following was obtained: 1.Patient's demographic information including age, weight, bmi at the time of index procedure: age: 54, wt: 106.82kg, 2.Date of the index surgical procedure: on (b)(6)2024, 3.Date the needle tip was removed from the patient? the needle was retained, 4.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal, 5.What instruments were used to grasp the needle, debakey forceps, 8" needle driver.6.Date the needle tip was removed from the patient? the needle was retained needle tip was removed on the same day (b)(6) 2024 7.Did the operating surgeon observe any suture deficiency or anomaly before during, after the suture placement or during any re-operation? no 8.Other relevant patient history/concomitant medications? atrial fibrillation, dyspnea, gerd, pre-diabetic, sick sinus 9.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown.Stated it may have broken when he grasped the suture with the needle driver 10.What is the patient's current status? discharged.11.Lot number? unknown.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21157869
Report Number2210968-2025-00523
Device Sequence Number8594504
Product Code GAM
UDI-Device Identifier10705031039667
UDI-Public10705031039667
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ416H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American